MAUDE Adverse Event Report: ETHICON INC. SURGICEL SNOW 1X2; HEMOSTATIC AGENT, ABSORBABLE

ETHICON INC. SURGICEL SNOW 1X2; HEMOSTATIC AGENT, ABSORBABLE
Catalog Number 2081
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Fever (1858); Vomiting (2144); Not Applicable (3189)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Vomitting.Surgical intervention.Vomiting occurred.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the date of the initial procedure? what date did the patient experience fever and vomitting? did the patient have an infection prior to the initial procedure? if so, where? what are the patient's demographics - age, date of birth, bmi, past medical history? during the re-operation, what was performed? the device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.
 
Event or Problem Description
It was reported that the patient underwent an endometriosis procedure on an unknown date, and absorbable hemostat was used.After discharge, the patient experienced fever and vomited.The physician opines that semi fluid seen in ultrasound may have led to the vomiting.The patient underwent a re-operation.The physician opines that the contributing factors to the reaction may be because of infection or use of other hemostat.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: please provide the date of the surgery and date of the event.(b)(6) 2017 , (b)(6) 2017.What date did the patient experience fever and vomiting? after discharge, patient was having high fever and vomit continuously.Patient is ok now.Did the patient have an infection prior to the initial procedure? if so, where? vaginal infection exist at time of surgery.No other medical history.During the re-operation, what was performed? no information.

Brand Name
SURGICEL SNOW 1X2
Common Device Name
HEMOSTATIC AGENT, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7216984
Report Number2210968-2018-70435
Device Sequence Number1044353
Product Code LMF
UDI-Device Identifier10705031063587
UDI-Public10705031063587
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number2081
Device Lot NumberKJB8391
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/25/2017
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR